A 42-year-old member asked:
Disclaimer

Is dermographism an immune disorder?

1 doctor answer
Dr. Michael Palumbo
22 years experience in Allergy and Immunology
No: It is a sign of too much histamine in your system which can be from over production or over release. It is not dangerous but can be treated with daily antihistamines if bothersome.
Answered on Jul 23, 2014

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 49-year-old member asked:
Dr. Thomas Rohde
34 years experience in General Practice
Hypersensitivity: Dermatographism is a hypersensitivity to mast cell degranulation in the skin from contact. You can write your name on the skin witha blunt object and ... Read More
2
2 thanks
A 34-year-old male asked:
Dr. Jeffrey Rosch
48 years experience in Allergy and Immunology
Write on skin: Dermatograhism is a fairly common annoying problem where miniimal trauma to the skin causes a localized hive eruption (literally write on the skin). I ... Read More
5
5 thanks
A 52-year-old female asked:
Dr. Michael Kelber
25 years experience in Family Medicine
Both signs of allerg: Dermatographism is the welting up of skin when it is stroked with a dull object such as a fingernail. The welt will be exactly the same pattern as wha ... Read More
5
5 thanks
A 27-year-old female asked:
Dr. Natalie Hodge
25 years experience in Pediatrics
Touch Urticaria: Touch urticaria is thought to run in families, and it is caused by a release of histamine, so in a sense is an "allergic " phenomenon. Antihistamines ... Read More
1
1 comment

Have health concerns or questions and need access to a doctor? HealthTap has you covered.

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month